Bruising: Hi folks. After stemi in... - British Heart Fou...

British Heart Foundation

28,378 members18,599 posts

Bruising

Jules2021 profile image

Hi folks. After stemi in april im on a pile of tablets including ticagralor and asprin. As someone who bruises easy anyway this is a nightmare. Instead of spot the bruise its gonna be spot the clear skin soon lol Anybody have anything they find helps with this? Thanks x

43 Replies

Welcome to the club, I only have to scratch an itch on my arm and oh boy lovely bruised. I don’t know of anything apart from don’t scratch don’t knock yourself 😂 it’s the price we pay for not having sticky blood.

Take care Pauline

Jules2021 profile image
Jules2021 in reply to 080311

Lol Pauline. I am so accident prone i need bubble wrapped at the best of times. I dread going back to work.x

080311 profile image
080311 in reply to Jules2021

How about concealer though you could end up going through quite a bit 😂😂

Jules2021 profile image
Jules2021 in reply to 080311

😂could probably keep the company afloat!

Ellester profile image
Ellester in reply to 080311

Hi bruising is the norm unfortunately. Just try and be careful. Sorry

080311 profile image
080311 in reply to Ellester

Hi, think you meant to send to Jules2021.

Hi,Is arnica not supposed to be good for bruising? I used it when my kids were young and ot did help. Give it a try. Good luck

Jules2021 profile image
Jules2021 in reply to Doora

I have some for the kids and i have used it on myself but not making much difference...maybe if my memory was a bit better and i put it on more often it would help more lol

I was told by a pharmacist not to use arnica it can interfere with some of the medication

I did check online and it said not to use arnica tablets. I thought the cream would be ok.....will check with chemist x

I asked about the cream which is what he stated also found online not safe with blood thinning drugs like aspirin

Yes bruising is a pain, but having any of my 6 recently inplanted stents blocked up would be much worse. I just have to think before doing DIY and gardening. On our recent holiday I avoided doing any activity (sailing, paddleboard etc.) that might result in bumping my head as that's the most important thing to avoid.

I had the most amazing bruises for the whole of the 12 months while taking ticagrelor. I finished taking it at the end of May and have been bruise free since - I' m sure I'm no less clumsy! I did use Arnica to try and make the bruises fade faster but I don't know that it made much difference. Easier in the cooler months when sleeves are longer

Bluemoon47 profile image
Bluemoon47 in reply to Golfgirl3

Hi Golfgirl3, just read your post about coming off Ticagrelor and wonder if you noticed any change in your condition. I have been on it for a year and my consultant has written to my GP to stop it.

Golfgirl3 profile image
Golfgirl3 in reply to Bluemoon47

I think most of us are only meant to take it for a year. The dramatic bruising stopped almost immediately and I don't feel any different now I'm not taking it. I am being 'monitored ' more often than some people as I didn't react well to the statin originally prescribed so brands and doses are being juggled and I have regular blood tests so I assume those tests would pick up any problems. Hope that helps.

Bluemoon47 profile image
Bluemoon47 in reply to Golfgirl3

Thanks for your reply, very reassuring.

Jules2021 profile image
Jules2021 in reply to Golfgirl3

Will look forward to 9 months time then lol x

It’s probably only for a year, small price to pay really. Show your bruises with pride :) Infact those bruises show the meds are working properly. Alternatively just wrap yourself in cotton wool :)

Good health to you

Very true! Positive way to look at it.x

Turn it into a quiz: how on earth did I get that one there?????

080311 profile image
080311 in reply to HectorsDad

Love that, could keep me amused for hours😂

Jules2021 profile image
Jules2021 in reply to 080311

Definitely a few hours worth of entertainment lol

I also had a STEMI last August.I'm on Atorvastatin, Rivaroxaban, Bisoprolol, and Clopidogrel. I do get a few bruises, but really nothing like those you describe. Rivaroxiban, clopidogrel are the 2 most likely to cause bleeding/bruising.

I wonder if your cardiologist/GP would consider changing your meds.

Jules2021 profile image
Jules2021 in reply to richard_jw

Have a telephone appointment with the consultant on tuesday. Will ask him about it,but as someone else kindly pointed out...bruises are proof the meds are working so i suppose thats a good thing😀

Hi Jules 2021. My forearms were nearly clear of bruises thisweek. I was so pleased as like wearing short sleeve tops now the weather is so lovely. Went for walk with walking grop. Don't hang myself and a huge bruise came on my arm. Group leader was very concerned about it's size but I said It was medication related. Is there a size s all the others are on a much smaller scale. Take care and have a good day x x

I am on the same my bruises are often large and black the only thing you can use is a damp flannel against it to try and bring the bruises out quicker the slightest bump and I swell up and bruise. You could try covering yourself with foam bit like the michilin man 😜

Argon oil helps heal the bruising.

Sorry, should have said Arnica. The other one is for the hair!

I’d start ticking off the days until you can stop taking Ticagrelor - I’ve got 220 left!

Just found this about arnica

Because of its ability to prevent clots from forming, Arnica should not be taken with other medications or herbal products that can thin the blood like aspirin, ...

I’m on apixiban 5mg twice a day no bruising so far 😉

Jules2021 profile image
Jules2021 in reply to 81235

Mild one

1 asprin and two ticagralor a day and this is one of my milder bruises lol

Similar to mine. Looks like someone grab my arn. Why can't we get then on another part of our body where nobody sees then. Why the arms x x

Jules2021 profile image
Jules2021 in reply to Bishop1

Lol my hubby said he isnt going out with me anymore cos people will think he's beating me!

I get bruises very easily and often don't know how I got them, I also have them on my legs. Sometimes I look like I have been beaten up.

Jules2021 profile image
Jules2021 in reply to MRK-3

Snap!

Thanks Jules2021. Been relaxing all afternoon and now I have a big one on my right arm x x

Jules2021 profile image
Jules2021 in reply to Bishop1

I seem to have acquired one on my leg whilst doing the same lol x

Bishop1 profile image
Bishop1 in reply to Jules2021

I wouldn't mind them on my legs as they are covered in varicose veins. I have to wear support fights even in this very hot weather. I wouldn't be able to walk without them. Take care and stay safe x x

Jules2021 profile image
Jules2021 in reply to Bishop1

Have a fewnof those myself and funnily enough the bruises never cover them lol

Thank for reply x

Yes , and I am not being flippant here, try asking about changing the drug (ticagrelor) or if you can come off it - I was told to stop it by my consultant after a bruising problem and feeling weak and ill - good luck

Jules2021 profile image
Jules2021 in reply to Libra47

Thanks for you reply. I will ask him tomorrow if i can try an alternative although if he says thats what i need then i'll just get ised to the bruises and the looks lol

You may also like...